Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Semiclosed operators in Hilbert space


Author: William E. Kaufman
Journal: Proc. Amer. Math. Soc. 76 (1979), 67-73
MSC: Primary 47A05
DOI: https://doi.org/10.1090/S0002-9939-1979-0534392-9
MathSciNet review: 534392
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a Hilbert space H, an operator C is semiclosed provided that there exists a bounded operator B on H, with range the domain of C, such that CB is bounded. The family of all such operators in H is the smallest family containing all closed operators and itself closed under any one of the following: (1) sums, (2) products, (3) strong limits on domains of closed operators. In fact, every algebraic combination of closed operators in H is the sum of two closed one-to-one operators with the same domain and closed ranges.


References [Enhancements On Off] (What's this?)

  • [1] P. A. Fillmore and J. P. Williams, On operator ranges, Advances in Math. 7 (1971), 254-281. MR 0293441 (45:2518)
  • [2] W. E. Kaufman, Representing a closed operator as a quotient of continuous operators, Proc. Amer. Math. Soc. 72 (1978), 531-534. MR 509249 (80a:47027)
  • [3] J. S. Mac Nearney, Investigation concerning positive definite continued fractions, Duke Math. J. 26 (1959), 663-678. MR 0117326 (22:8107)
  • [4] -, Continuous embeddings of Hilbert spaces, Rend. Circ. Mat. Palmero (2) 19 (1970), 109-112. MR 0303267 (46:2405)
  • [5] J. Dixmier, Étude sur les variétés et les opérateurs de Julia, Bull. Soc. Math. France 77 (1949), 11-101. MR 0032937 (11:369f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A05

Retrieve articles in all journals with MSC: 47A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0534392-9
Keywords: Closed operator, semiclosed operator, Hilbert space, complete inner product space, operator ranges
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society